Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 16, 2021, 5:44 PM EDT for Dorchester County, South Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2021, 5:44 PM EDT (21:44 UTC)
- Expired
- Jun 16, 2021, 6:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.88 in
- Wind
- 55
County Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 88 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
594
WWUS82 KCHS 162144
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
544 PM EDT Wed Jun 16 2021
SCZ043-044-049-050-162215-
Coastal Colleton-Charleston-Inland Colleton-Dorchester-
544 PM EDT Wed Jun 16 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON, COLLETON
AND DORCHESTER COUNTIES...
At 544 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ladson to near
Ritter, and moving east at 5 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
North Charleston, Summerville, Hanahan, West Ashley, I-26/I-526
Interchange, Ladson, Johns Island and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3300 8011 3300 8010 3299 8010 3299 8008
3296 8004 3290 8001 3291 7998 3289 7997
3287 7997 3285 7995 3262 8043 3263 8064
3289 8062 3302 8014
TIME...MOT...LOC 2144Z 274DEG 5KT 3295 8014 3283 8056
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:36 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 16, 3:36 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Charleston SC 336 PM EDT Wed Jun 16 2021 .SYNOPSIS... A cold front will move through tonight, followed by high pressure late into the week. Unsettled weather is expected early next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Rest of today: Energy from a mid-level shortwave trough combined with the inland progression of the sea breeze will create conditions conducive for convective development. Showers have begun to form along the sea breeze through Berkeley/Dorchester/Colleton counties. SPC continues to highlight the coastal areas of the Lowcountry and Coastal Empire with a Marginal risk of severe thunderstorms. SPC Mesoanalysis page shows a pocket of 1000-1200 J/kg of DCAPE and 2000 J/kg MLCAPE across the Charleston Tri-County area. Therefore, any storms that are able to form have the potential to produce a damaging wind gust or hail. Tonight: Convection will subside with sunset as the air begins to stabilize. A front will pass through the region overnight, however it lacks moisture and forcing and will not produce any additional showers. High pressure will build into the region after FROPA, bringing cooler and drier air. Tonight looks like a good radiational cooling night, as skies clear and winds go calm. Lows are forecast to drop into the low to mid 60s inland with upper 60s and low 70s along the beaches. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... Mid-level troughing off the East Coast Thursday will move away, followed by building heights and zonal flow Friday into Saturday. At the surface, a weakening front will be off our coast Thursday morning, with high pressure to our north. The high will remain to our north on Friday, then move offshore Saturday while a low begins impacting the northwest Gulf of Mexico. Strong subsidence associated with the high will bring our area dry conditions with some fair weather clouds on Thursday. Temperatures will be near normal. Moisture starts creeping in from the southwest on Friday with most models hinting at the possibility for some afternoon convection over our GA counties, and dry conditions over our SC counties. Hence, we now have slight chance POPs for our GA counties. Temperatures will again be near normal. A similar weather setup is expected on Saturday, with maybe a tad more moisture and convective potential/coverage. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Mid-level zonal flow will gradually transition to troughing over the East Coast. Low pressure impacting the Gulf of Mexico Saturday night should pass to our west on Sunday, followed by a cold front midweek. Overall, the NBM and the national centers are forecasting an unsettled weather pattern for our area. Expect diurnal convection with temperatures near normal. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR will prevail today and tonight. Isolated to scattered convection will occur along the sea breeze after 18-19Z this afternoon. Coverage looks greatest in southeastern SC so have included a TEMPO at both KCHS and KJZI to account for potential thunderstorm impacts. Extended Aviation Outlook: Mainly VFR through Saturday. Flight restrictions are possible due to afternoon/evening showers/thunderstorms Sunday and Monday. && .MARINE... Rest of today and tonight: A weak cold front will move through the region tonight, however it does not appear to have any impacts on the marine zones. E winds this evening will shift to W and NW overnight over the South Carolina generally around 10 knots. The Georgia waters will see SE winds tonight shifting to N overnight at mainly 10 kt or less. Seas will average 2 to 3 feet. Extended Marine: High pressure will gradually move off the Southeast Coast through the end of the week. Low pressure originating in the Gulf of Mexico should pass to our west early next week. An elevated pressure gradient over the weekend should yield periods of gusty winds. We could be just short of needing Small Craft Advisories this weekend. But models are hinting at a greater chance of Small Craft Advisories due to winds and seas on Monday. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...CPM SHORT TERM... LONG TERM... AVIATION...CPM MARINE...CPM
Hazardous weather outlook, Jun 16, 3:13 AM EDT, 14 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 313 AM EDT Wed Jun 16 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-170715- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 313 AM EDT Wed Jun 16 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jun 16, 12:25 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1225 PM EDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG 4 WSW ROUND O 32.92N 80.60W
06/15/2021 COLLETON SC 911 CALL CENTER
A 911 CALL CENTER REPORTED A TREE DOWN NEAR THE
INTERSECTION OF COTTAGEVILLE HWY AND COOLERS DAIRY RD
AND A SECOND TREE DOWN ALONG SWEAT ST, WITH POWER LINES
DOWN IN THE IMMEDIATE AREA. TIME WAS ESTIMATED VIA RADAR
DATA.
&&
CORRECTED REMARKS
EVENT NUMBER CHS2100274
BRMLocal storm report, Jun 16, 2:18 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT WED JUN 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 6 NNE JEDBURG 33.13N 80.21W
06/15/2021 M1.25 INCH BERKELEY SC PUBLIC
THE PUBLIC MEASURED HAIL THE SIZE OF A HALF DOLLAR
COIN.
0452 PM HAIL 4 NE JEDBURG 33.11N 80.20W
06/15/2021 E0.75 INCH BERKELEY SC BROADCAST MEDIA
THE MEDIA RELAYED PICTURES SHOWING PENNY SIZE HAIL
ALONG NEW HOPE DRIVE.
0510 PM HAIL 5 N SANGAREE 33.10N 80.13W
06/15/2021 E0.88 INCH BERKELEY SC PUBLIC
THE PUBLIC REPORTED NICKEL SIZE HAIL NEAR CANE BAY.
0731 PM TSTM WND DMG 1 WNW HARDEEVILLE 32.30N 81.10W
06/15/2021 JASPER SC PUBLIC
THE PUBLIC REPORTED A TREE DOWN ON CHURCH ROAD.
0739 PM TSTM WND DMG 1 ENE MONCKS CORNER 33.20N 79.99W
06/15/2021 BERKELEY SC PUBLIC
THE PUBLIC REPORTED A LARGE BRANCH SPLIT OFF A TREE
NEAR THE INTERSECTION OF HIGHWAY 52 AND 17A.
0740 PM TSTM WND GST 4 NNW MONCKS CORNER 33.25N 80.04W
06/15/2021 M62 MPH BERKELEY SC OFFICIAL NWS OBS
MEASURED BY NWS WIND EQUIPMENT ALONG THE SOUTH SIDE OF
LAKE MOULTRIE.
0745 PM HAIL 3 SSW SHADOWMOSS 32.81N 80.10W
06/15/2021 E0.88 INCH CHARLESTON SC PUBLIC
THE PUBLIC REPORTED NICKEL SIZE HAIL ALONG BIMINI
DRIVE.
0745 PM TSTM WND DMG 1 NE CROCKETVILLE 32.93N 81.07W
06/15/2021 HAMPTON SC PUBLIC
THE PUBLIC REPORTED A PECAN TREE UPROOTED AND A SMALL
HORSE SHELTER BLOWN OVER.
0747 PM TSTM WND DMG 1 ESE PRITCHARDVILLE 32.24N 80.95W
06/15/2021 BEAUFORT SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED NUMEROUS TREES AND POWER LINES
DOWN ALONG MAY RIVER ROAD (HWY 46) BETWEEN GIBBET RD AND
SIMMONSVILLE RD. IT WAS ESTIMATED AROUND 50 TREES WERE
DOWNED/SNAPPED AND THE ROADWAY WAS COMPLETELY BLOCKED.
TIME BASED ON RADAR.
0750 PM HAIL 2 SSW SHADOWMOSS 32.83N 80.09W
06/15/2021 E1.00 INCH CHARLESTON SC PUBLIC
THE PUBLIC REPORTED QUARTER SIZE HAIL IN GRAND OAK
PLANTATION.
0751 PM TSTM WND DMG 3 SSW SHADOWMOSS 32.81N 80.10W
06/15/2021 CHARLESTON SC PUBLIC
THE PUBLIC REPORTED 2 TREES APPROXIMATELY 1 FOOT IN
DIAMETER SNAPPED 10 FEET OFF THE GROUND NEAR THE
INTERSECTION OF BIMIMI DRIVE AND BLUEWATER WAY.
0805 PM HAIL 2 WSW CHARLESTON 32.78N 79.97W
06/15/2021 E1.00 INCH CHARLESTON SC PUBLIC
THE PUBLIC REPORTED QUARTER SIZE HAIL AT SOUTH
WINDERMERE
0805 PM TSTM WND DMG 2 SSW NORTH CHARLESTON 32.83N 79.99W
06/15/2021 CHARLESTON SC SOCIAL MEDIA
A TREE WAS REPORTED DOWN NEAR RIVER REACH WAY.
0814 PM HAIL 1 SE JAMES ISLAND 32.72N 79.92W
06/15/2021 E1.00 INCH CHARLESTON SC PUBLIC
THE PUBLIC REPORTED QUARTER SIZE HAIL NEAR LIGHTHOUSE
POINT.
0816 PM MARINE TSTM WIND 2 WSW FOLLY BEACH 32.64N 79.97W
06/15/2021 M46 MPH CHARLESTON SC MESONET
THE WEATHERFLOW SITE AT FOLLY SOUTH END MEASURED A WIND
GUST OF 40 KNOTS.
0818 PM MARINE TSTM WIND 2 ESE CHARLESTON 32.77N 79.91W
06/15/2021 M46 MPH AMZ330 SC MESONET
MEASURED AT THE SHUTES FOLLY WEATHERFLOW SENSOR.
0823 PM HAIL 3 NE MOUNT PLEASANT 32.83N 79.82W
06/15/2021 E1.00 INCH CHARLESTON SC BROADCAST MEDIA
THE MEDIA REPORTED QUARTER SIZE HAIL NEAR THE
INTERSECTION OF RIFLE RANGE ROAD AND THE IOP CONNECTOR.
0834 PM MARINE TSTM WIND 4 ESE CHARLESTON 32.75N 79.87W
06/15/2021 M45 MPH AMZ330 SC MESONET
MEASURED BY THE FORT SUMTER FRONT RANGE LIGHT
WEATHERFLOW SENSOR.
0838 PM TSTM WND DMG 4 WSW ROUND O 32.92N 80.60W
06/15/2021 COLLETON SC 911 CALL CENTER
A 911 CALL CENTER REPORTED A TREE DOWN NEAR THE
INTERSECTION OF COTTAGEVILLE HWY AND COOLERS DAIRY RD
AND A SECOND TREE DOWN ALONG SWEAT ST, WITH POWER LINES
DOWN IN THE IMMEDIATE AREA. TIME WAS ESTIMATED VIA RADAR
DATA.
0952 PM HEAVY RAIN CHARLESTON 32.78N 79.94W
06/15/2021 U0.00 INCH CHARLESTON SC LAW ENFORCEMENT
ROADS ARE FLOODED AND CLOSED IN SEVERAL AREAS ACROSS
DOWNTOWN CHARLESTON.
1014 PM HAIL PINEORA 32.28N 81.39W
06/15/2021 E1.75 INCH EFFINGHAM GA EMERGENCY MNGR
GOLF BALL SIZE HAIL WAS REPORTED NEAR THE INTERSECTION
OF HWY 17 AND MIDLAND RD. THERE IS ONE REPORT OF SIDING
DAMAGE TO AN ADJACENT HOME. THE EXTENT OF THE DAMAGE IS
UNKNOWN. TIME WAS ESTIMATED VIA RADAR DATA.
1017 PM TSTM WND DMG PINEORA 32.29N 81.39W
06/15/2021 EFFINGHAM GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED MULTIPLE TREES AND POWER
LINES DOWN BETWEEN THE TOWN OF GUYTON AND PINEORA. TIME
WAS ESTIMATED VIA RADAR DATA.
1037 PM HAIL 4 SSW JASPER 32.30N 80.98W
06/15/2021 M1.00 INCH BEAUFORT SC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED QUARTER SIZE HAIL NEAR
SUNBEAM DRIVE.
&&
EVENT NUMBER CHS2100248 CHS2100247 CHS2100246 CHS2100259 CHS2100263
CHS2100256 CHS2100254 CHS2100264 CHS2100261 CHS2100249 CHS2100255
CHS2100250 CHS2100260 CHS2100257 CHS2100258 CHS2100251 CHS2100252
CHS2100253 CHS2100274 CHS2100262 CHS2100272 CHS2100273 CHS2100265Special weather statement, Jun 16, 4:28 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Charleston SC
428 PM EDT Wed Jun 16 2021
SCZ045-050-052-162100-
Inland Berkeley-Tidal Berkeley-Charleston-
428 PM EDT Wed Jun 16 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 427 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Boone Hall Plantation, or over Mount
Pleasant, moving east at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Mount Pleasant, Daniel Island, Isle Of Palms, Sullivan's Island,
Awendaw, Boone Hall Plantation, Garris Landing and Mount Pleasant
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3288 7955 3276 7979 3283 7991 3294 7991
3299 7978 3290 7954
TIME...MOT...LOC 2027Z 292DEG 20KT 3288 7984
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
DPBSpecial weather statement, Jun 16, 5:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
544 PM EDT Wed Jun 16 2021
SCZ043-044-049-050-162215-
Coastal Colleton-Charleston-Inland Colleton-Dorchester-
544 PM EDT Wed Jun 16 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON, COLLETON
AND DORCHESTER COUNTIES...
At 544 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ladson to near
Ritter, and moving east at 5 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
North Charleston, Summerville, Hanahan, West Ashley, I-26/I-526
Interchange, Ladson, Johns Island and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3300 8011 3300 8010 3299 8010 3299 8008
3296 8004 3290 8001 3291 7998 3289 7997
3287 7997 3285 7995 3262 8043 3263 8064
3289 8062 3302 8014
TIME...MOT...LOC 2144Z 274DEG 5KT 3295 8014 3283 8056
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:02 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 37 min |
| Jun 15, 8:16 PM EDT | Special Weather Statement | CHS | Berkeley | 29 min |
| Jun 15, 8:21 PM EDT | Special Marine Warning | CHS | 114 min | |
| Jun 15, 8:43 PM EDT | Special Weather Statement | CHS | Dorchester | 32 min |
| Jun 15, 9:42 PM EDT | Special Marine Warning | CHS | 36 min | |
| Jun 15, 10:16 PM EDT | Special Marine Warning | CHS | 49 min | |
| Jun 15, 10:21 PM EDT | Areal Flood Advisory | CHS | Charleston | 114 min |
| Jun 15, 10:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 64 min |
| Jun 15, 10:51 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jun 16, 4:28 PM EDT | Special Weather Statement | CHS | Charleston | 32 min |
| Jun 16, 5:27 PM EDT | Special Marine Warning | CHS | 93 min | |
| Jun 16, 5:46 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton, Dorchester | 89 min |
| Jun 16, 6:15 PM EDT | Special Marine Warning | CHS | 90 min | |
| Jun 15, 10:18 PM EDT | Special Weather Statement | CHS | Effingham | 27 min |
| Jun 15, 10:56 PM EDT | Special Weather Statement | CHS | Chatham | 19 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.